Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 65, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 25, 2015, 1:34 AM EDT for Beaufort County, Charleston County, Colleton County, South Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2015, 1:34 AM EDT (05:34 UTC)
- Expired
- Jun 25, 2015, 2:30 AM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 5.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2390 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641
WUUS52 KCHS 250534
SVRCHS
SCC013-019-029-250630-
/O.NEW.KCHS.SV.W.0065.150625T0534Z-150625T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
134 AM EDT THU JUN 25 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 230 AM EDT
* AT 134 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ADAMS RUN TO NEAR BEAUFORT MARINE CORPS AIR
STATION...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEAUFORT...PORT ROYAL AND EDISTO BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3258 8015 3248 8033 3251 8036 3247 8041
3250 8043 3249 8046 3251 8051 3249 8048
3241 8046 3241 8043 3234 8046 3231 8044
3225 8063 3230 8065 3226 8066 3222 8064
3222 8065 3259 8079 3279 8043
TIME...MOT...LOC 0534Z 331DEG 11KT 3275 8034 3249 8068
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
198
WWUS52 KCHS 250605
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
205 AM EDT THU JUN 25 2015
SCC013-019-029-250630-
/O.CON.KCHS.SV.W.0065.000000T0000Z-150625T0630Z/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-
205 AM EDT THU JUN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR COLLETON...CHARLESTON AND BEAUFORT COUNTIES...
AT 201 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BEARS BLUFF TO LADYS ISLAND...MOVING SOUTHEAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEAUFORT...PORT ROYAL AND EDISTO BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3258 8015 3248 8033 3251 8036 3247 8041
3250 8043 3249 8046 3251 8051 3249 8048
3241 8046 3241 8043 3234 8046 3234 8070
3255 8078 3270 8031
TIME...MOT...LOC 0601Z 331DEG 11KT 3268 8030 3242 8064
HAIL...1.00IN
WIND...60MPH
$$
JAQ165
WWUS52 KCHS 250630
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 AM EDT THU JUN 25 2015
SCC013-019-029-250640-
/O.EXP.KCHS.SV.W.0065.000000T0000Z-150625T0630Z/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-
230 AM EDT THU JUN 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR COLLETON...CHARLESTON AND
BEAUFORT COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3258 8015 3248 8033 3251 8036 3247 8041
3250 8043 3249 8046 3251 8051 3249 8048
3241 8046 3241 8043 3234 8046 3234 8070
3255 8078 3270 8031
TIME...MOT...LOC 0626Z 331DEG 11KT 3268 8030 3242 8064
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:43 AM EDT, 51 minutes earlier.
Area forecast discussion, Jun 25, 12:43 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1243 AM EDT THU JUN 25 2015 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL MUCH OF THIS WEEK WHILE A TROUGH OF LOW PRESSURE PERSISTS INLAND. A COLD FRONT WILL STALL TO THE NORTH LATE WEEK INTO THE WEEKEND BEFORE FINALLY CROSSING THE AREA SUNDAY. THE FRONT COULD STALL JUST OFFSHORE BEFORE DISSIPATING EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... THE CAPPED QUIET DAY ALLOWING STRONG INSTABILITY TO BUILD HAS BROKEN WITH A CONVECTIVE VENGENENCE ACROSS SE SOUTH CAROLINA THIS EVENING WITH ISOLATED SEVERE WEATHER AND TORRENTIAL DOWNPOURS AS STORMS MERGE AND FEED ALLONG BOUNDARIES. RADAR CORES ARE TALL WITH IR SATELLITE TOPS EXCEEDING -77C. WE HAVE UPDATED TO LIKELY POPS THROUGH 3 AM AND PLAYING IT HOUR TO HOUR AS MODEL GUIDANCE HAVING A DIFFICULT TIME INITIALIZING WITH CURRENT CONVECTIVE CONDITIONS. LOCALIZED FLASH FLOODING IN THE CHARLESTON QUAD COUNTY AREA AS RADAR TRENDS SHOW IMPRESSIVE HEAVY RAIN SIGNATURES. SE GEORGIA WILL LIKELY REMAIN QUIET OVERNIGHT. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/... THURSDAY...A LARGE MID LVL RIDGE OF HIGH PRESSURE WILL PERSIST OVER THE AREA. AT THE SFC...THE AREA WILL BE POSITIONED ALONG THE WESTERN PERIPHERY OF ATLANTIC HIGH PRESSURE WHILE A PIEDMONT TROUGH BECOMES SLIGHTLY MORE PRONOUNCED WITH A LOW PRESSURE SYSTEM TRACKING OVER THE MID ATLANTIC STATES. DESPITE LARGE SCALE SINKING MOTION ASSOCIATED WITH HIGH PRESSURE ALOFT...THE PROXIMITY OF THE LOW PRESSURE TROUGH INLAND AND A STALLING COLD FRONT TO OUR NORTH SHOULD SUPPORT A SLIGHT CHANCE TO LOW-END CHANCE OF SHOWERS AND THUNDERSTORMS DURING AFTERNOON/EVENING HOURS. DCAPES IN EXCESS OF 1000 J/KG SUGGEST DAMAGING WIND GUST POTENTIAL WITH A FEW STRONGER THUNDERSTORMS THAT DEVELOP. HOWEVER...THE THREAT OF WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE MAIN CONCERN ON THURSDAY WILL BE HEAT/HUMIDITY LEVELS...WHICH WILL BE DEPENDENT ON HOW MUCH CONVECTIVE ACTIVITY OCCURS BEFORE TYPICAL PEAK HEATING HOURS. AT THIS TIME...HIGH TEMPS ARE FORECAST TO REACH THE MID/UPPER 90S...WARMEST INLAND. HOWEVER...STRONG HEATING SHOULD MIX OUT SFC DEWPTS TO AROUND 70 INLAND...WHILE DEWPTS REMAIN IN THE MID 70S NEAR/BEHIND AN INLAND MOVING SEABREEZE. THESE TEMPS AND MOISTURE LEVELS SHOULD SUPPORT HEAT INDEX VALUES NEAR 105 DEGREES FOR A FEW HOURS THURSDAY AFTERNOON AND A HEAT ADVISORY COULD EVENTUALLY BE NEEDED. HOWEVER...SHOULD CLOUD COVER OR PRECIP SHIFT OVER THE AREA EARLY...HEAT INDEX VALUES WILL LIKELY FALL JUST SHORT OF ADVISORY LEVELS. OVERNIGHT LOWS WILL REMAIN MILD...IN THE MID/UPPER 70S INLAND TO LOWER 80S ALONG THE COAST. FRIDAY AND SATURDAY...MODELS INDICATE LOWERING 500 MB HEIGHTS OVER THE AREA THIS WEEKEND AS THE MID LVL RIDGE OF HIGH PRESSURE WEAKENS IN RESPONSE TO A TROUGH OF LOW PRESSURE DIGGING OVER THE MIDWEST/GREAT LAKES REGION. MOISTURE LEVELS ARE EXPECTED TO INCREASE AHEAD OF THE APPROACHING TROUGH...WITH PWATS PROJECTED TO BE NEAR 2.0 INCHES OVER THE SOUTHEASTERN UNITED STATES. THESE MOISTURE LEVELS ALONG WITH INCREASED FORCING FROM A SFC LOW THAT DEVELOPS ALONG A STALLED FRONT TO OUR NORTH...WILL LIKELY RESULT IN AT LEAST CHANCES OF SHOWERS/THUNDERSTORMS ON FRIDAY. BY SATURDAY...GREATER FORCING AND SHEAR WILL LIKELY ARRIVE AS STRONGER WIND FIELDS ROUND THE SOUTHERN PERIPHERY OF THE MID/UPPER LOW CENTERED OVER THE GREAT LAKES REGION. SHOWERS AND THUNDERSTORMS WILL LIKELY OCCUR SATURDAY AFTERNOON...WITH SOME STRONGER THUNDERSTORMS POSSIBLE AHEAD OF A SFC COLD FRONT MAKING WAY INTO THE SOUTHEASTERN UNITED STATES. DAMAGING WIND GUSTS APPEAR TO BE THE MAIN THREAT WITH STRONGER THUNDERSTORMS ON SATURDAY. GIVEN THE AMPLE MOISTURE...SOME THUNDERSTORMS COULD ALSO PRODUCE HEAVY RAINFALL. TEMPS ARE EXPECTED TO BE SLIGHTLY COOLER OVER THE WEEKEND...WITH MAX TEMPS IN THE LOW/MID 90S ON FRIDAY...THEN LOW 90S ON SATURDAY DUE TO AN INCREASE IN CONVECTIVE COVERAGE. GIVEN THE COOLING TREND...HEAT ADVISORIES WILL LIKELY NO LONGER BE NEEDED THIS WEEKEND. OVERNIGHT LOWS SHOULD REMAIN IN THE MID/UPPER 70S.&& && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... BROAD UPPER TROUGH WILL ENCOMPASS THE EASTERN U.S. THROUGH THE LONG TERM PERIOD. A POTENT SHORTWAVE WILL SEND AN AREA OF LOW PRESSURE AND ATTENDANT FRONT THROUGH THE FORECAST AREA ON SUNDAY. GIVEN FORCING FROM UPPER JET...SHORTWAVE ENERGY AND COLD FRONT...IT SHOULD BE A PRETTY ACTIVE DAY ESPECIALLY GIVEN DECENT SHEAR AND DEEP MOISTURE. THE FRONT WILL LIKELY PUSH OFF THE COAST EARLY MONDAY...AND REMAIN STATIONARY OFFSHORE BEFORE DISSIPATING TUESDAY. WEAK HIGH PRESSURE IS EXPECTED TO PREVAIL BY MID WEEK. TEMPERATURES WILL BE AT OR BELOW CLIMO THROUGH THE PERIOD. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV THROUGH 00Z FRIDAY. CONVECTION COULD INCREASE IN COVERAGE ACROSS MAINLY SOUTHEAST SOUTH CAROLINA INTO THE EARLY OVERNIGHT HOURS AND SOME MENTION OF THUNDERSTORMS MAY NEED TO BE ADDED TO THE KCHS TAF AS RADAR TRENDS BECOME BETTER ESTABLISHED. ADDITIONAL ISOLATED CONVECTION IN THE VICINITY OF THE TERMINALS IS POSSIBLE THURSDAY AFTERNOON...BUT COVERAGE IS NOT EXPECTED TO BE GREAT ENOUGH TO MENTION IN THE TAF/S AT THIS TIME. EXTENDED AVIATION OUTLOOK...FLIGHT RESTRICTIONS ARE POSSIBLE IN AFTERNOON SHOWERS/THUNDERSTORMS...ESPECIALLY LATE THIS WEEKEND. && .MARINE... TONIGHT...IT/S STATUS QUO IN REGARDS TO THE SYNOPTIC PATTERN AND RESULTING CONDITIONS ACROSS THE COASTAL WATERS...WITH SUB-TROPICAL RIDGING TO THE SOUTH/SE...MESO-HIGH PRESSURE IN THE NE GULF OF MEXICO AND A NE-SW ALIGNED TROUGH INLAND. ADEQUATE MIXING OF 20-25 KT GEOSTROPHIC WINDS AND A MODEST GRADIENT WILL ALLOW FOR SOUTH/SW WINDS UP TO 15 OR 20 KT WITH OCCASIONAL HIGHER GUSTS. WAVES OF 1-2 FT WILL BE COMMON IN CHARLESTON HARBOR...WITH 2-4 FT IN THE OPEN ATLANTIC...HIGHEST ON AMZ350-374. THURSDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL DOMINATE THE COASTAL WATERS WHILE A TROUGH OF LOW PRESSURE PERSISTS INLAND THROUGH LATE WEEK. A COLD FRONT IS EXPECTED TO SHIFT OVER THE WATERS LATE WEEKEND...BEFORE EVENTUALLY STALLING/DISSIPATING EARLY NEXT WEEK. A TIGHTENED PRESSURE GRADIENT WILL KEEP WINDS FAIRLY ELEVATED THROUGH THE PERIOD. NOCTURNAL JETTING AND AFTERNOON SEA BREEZE CIRCULATIONS WILL RESULT IN SOUTH/SOUTHWEST WINDS PEAKING AROUND 15- 20 KTS AT TIMES...ESPECIALLY ACROSS THE CHARLESTON COUNTY COASTAL WATERS. WIND GUSTS COULD REACH SMALL CRAFT ADVISORY CRITERIA SATURDAY AFTERNOON OR NIGHT...THEN SLOWLY IMPROVE EARLY NEXT WEE, SEAS WILL MAINLY BE 2-4 FEET...BUT COULD REACH 6 FEET IN THE OUTER PORTIONS OF THE WATERS THIS WEEKEND. && .CLIMATE... RECORD HIGH MINIMUMS FOR JUNE 24TH... KCHS...79 SET IN 1998. KCXM...85 SET IN 1998. KSAV...80 SET IN 1914. RECORD HIGH MINIMUMS FOR JUNE 25TH... KCHS...79 SET IN 2010. KCXM...83 SET IN 1998. KSAV...80 SET IN 1914. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS...JAQ NEAR TERM... SHORT TERM...DPB LONG TERM...ECT AVIATION... MARINE...DPB/JAQ CLIMATE...
Hazardous weather outlook, Jun 24, 7:38 PM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 738 PM EDT WED JUN 24 2015 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-252345- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 738 PM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXCESSIVE HEAT...ADDITIONAL HEAT ADVISORIES ARE LIKELY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-252345- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 738 PM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 25, 12:59 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1259 AM EDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM TSTM WND DMG 2 ESE CROWFIELD PLANTAT 33.01N 80.04W
06/25/2015 BERKELEY SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED A TREE DOWN ON HWY 176 IN THE
VICINITY OF BRANDYWINE APARTMENTS.
&&
EVENT NUMBER CHS1500477
JMCSpecial weather statement, Jun 25, 1:02 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
102 AM EDT THU JUN 25 2015
SCZ045-050-052-250545-
CHARLESTON SC-INLAND BERKELEY SC-TIDAL BERKELEY SC-
102 AM EDT THU JUN 25 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES UNTIL 145 AM EDT...
AT 102 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAMBERT TO NEAR NAVAL
WEAPONS STATION CHARLESTON...AND IS NEARLY STATIONARY.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AWENDAW...JAMESTOWN...HUGER...HAMPTON PLANTATION STATE PARK AND
GARRIS LANDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3293 7967 3306 8010 3334 7976 3332 7974
3332 7970 3330 7966 3327 7956 3325 7953
3324 7949 3325 7948 3323 7948 3324 7946
3322 7945 3322 7944 3318 7940
TIME...MOT...LOC 0502Z 271DEG 8KT 3328 7958 3302 7994Local storm report, Jun 25, 1:17 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
117 AM EDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM HEAVY RAIN DOWNTOWN CHARLESTON 32.78N 79.94W
06/25/2015 E0.00 INCH CHARLESTON SC LAW ENFORCEMENT
CHARLESTON PD REPORTS FLOODING AT AMHERST/REID...
WASHINGTON/SOCIETY... AND HANOVER/LINE. BARRICADES ARE
BEING PLACED.
&&
EVENT NUMBER CHS1500478
JAQSpecial weather statement, Jun 25, 1:20 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
120 AM EDT THU JUN 25 2015
SCZ050-250545-
CHARLESTON SC-
120 AM EDT THU JUN 25 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 145 AM EDT...
AT 120 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CAPERS INLET...OR 8 MILES EAST OF MOUNT PLEASANT...MOVING NORTHEAST
AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...ISLE OF PALMS...AWENDAW...BULL ISLAND...GARRIS
LANDING...MOUNT PLEASANT REGIONAL AIRPORT...BOONE HALL PLANTATION AND
CAPERS INLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3291 7957 3289 7963 3286 7969 3282 7972
3281 7972 3279 7979 3285 7984 3304 7965
3298 7960 3295 7962 3293 7961 3294 7958
TIME...MOT...LOC 0520Z 239DEG 10KT 3284 7972Local storm report, Jun 25, 1:24 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
124 AM EDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM TSTM WND DMG 3 NE JEDBURG 33.08N 80.21W
06/25/2015 BERKELEY SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS TREE DOWN ON INTERSTATE 26
EASTBOUND AT MILE MARKER 194 NEAR JEDBURG RD.
&&
EVENT NUMBER CHS1500479
JAQSpecial weather statement, Jun 25, 1:32 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
132 AM EDT THU JUN 25 2015
SCZ048>050-250600-
CHARLESTON SC-BEAUFORT SC-COASTAL COLLETON SC-BEAUFORT SC-
CHARLESTON SC-
132 AM EDT THU JUN 25 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON...CHARLESTON
AND BEAUFORT COUNTIES UNTIL 200 AM EDT...
AT 131 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JACKSONBORO TO DALE.
THESE STORMS WERE NEARLY STATIONARY.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEAUFORT...PORT ROYAL...EDISTO BEACH...CLARENDON...SEABROOK ISLAND...
MEGGETT...ROCKVILLE AND EDISTO ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3259 8013 3248 8033 3248 8039 3247 8041
3250 8043 3251 8044 3250 8044 3249 8046
3251 8051 3249 8048 3246 8049 3241 8045
3230 8064 3253 8081 3277 8042
TIME...MOT...LOC 0531Z 323DEG 3KT 3271 8044 3255 8069The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:18 PM EDT | Special Weather Statement | CHS | Hampton | 27 min |
| Jun 24, 10:25 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 50 min |
| Jun 24, 10:52 PM EDT | Special Weather Statement | CHS | Allendale | 38 min |
| Jun 24, 11:21 PM EDT | Special Weather Statement | CHS | Colleton | 24 min |
| Jun 25, 12:01 AM EDT | Special Weather Statement | CHS | Dorchester | 29 min |
| Jun 25, 12:10 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 80 min |
| Jun 25, 12:11 AM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 64 min |
| Jun 25, 12:17 AM EDT | Areal Flood Advisory | CHS | Berkeley, Dorchester | 88 min |
| Jun 25, 12:24 AM EDT | Special Weather Statement | CHS | Charleston | 36 min |
| Jun 25, 12:33 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 42 min |
| Jun 25, 12:48 AM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 117 min |
| Jun 25, 12:59 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 2 hr |
| Jun 25, 1:02 AM EDT | Special Weather Statement | CHS | Berkeley | 43 min |
| Jun 25, 1:20 AM EDT | Special Weather Statement | CHS | Charleston | 25 min |
| Jun 25, 1:32 AM EDT | Special Weather Statement | CHS | Beaufort | 28 min |
| Jun 25, 1:48 AM EDT | Special Marine Warning | CHS | 57 min | |
| Jun 25, 5:56 AM EDT | Special Weather Statement | CHS | Beaufort | 34 min |
| Jun 25, 6:04 AM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 56 min |
| Jun 25, 12:18 PM EDT | Heat Advisory | CHS | Allendale, Hampton | 7 hr |
| Jun 25, 2:25 PM EDT | Special Marine Warning | CHS | 95 min | |
| Jun 25, 4:25 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 50 min |
| Jun 25, 6:01 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
| Jun 25, 6:05 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 55 min |
| Jun 25, 6:48 PM EDT | Areal Flood Advisory | CHS | Colleton | 57 min |
| Jun 25, 7:23 PM EDT | Special Weather Statement | CHS | Allendale | 37 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.